Alert archive / Kentucky / Flash Flood Warnings in 2008

Flash Flood Warning 4, NWS Louisville, KY

January 10, 20085 counties in Kentucky

NWS Louisville, KY issued this flash flood warning at Jan 10, 2008, 5:16 PM EST for 5 counties in Kentucky. It was in force for 3 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 10, 2008, 5:16 PM EST (22:16 UTC)
Expired
Jan 10, 2008, 8:15 PM EST
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Anderson County, KY, Franklin County, KY, Harrison County, KY, Nelson County, KY, Scott County, KY

The radar

The Louisville radar (KLVX), 96 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 10, 5:29 PM ESTFLASH FLOODGeorgetown, KYNUMEROUS ROADS WERE CLOSED COUNTYWIDE...INCLUDING IRONWORKS...HIGHWAY 227...AND NEWTOWN NEAR OXFORD.
Jan 10, 5:30 PM ESTFLASH FLOODBoston, KYSWIFT WATER RESCUE PERFORMED ALONG HIGHWAY 583 AT YOUNGERS CREEK.
Jan 10, 5:30 PM ESTFLASH FLOODFrankfort, KYSEVERAL ROADS WERE CLOSED IN FRANKFORT...HOLMES STREET...OLD LAWRENCEBURG ROAD...CARDWELL LANE OF OF US 60...US 127 SOUTH WAS DOWN TO ONE LANE. WILKERSON BOULEVARD WAS COVERED BY 8 INCHES OF WATER.
Jan 10, 5:34 PM ESTFLASH FLOODBardstown, KYPOTTER SHOP ROAD IN BARDSTOWN WAS CLOSED DUE TO HIGH WATER.
Jan 10, 5:34 PM ESTFLASH FLOODBloomfield, KYHIGHWAY 162...OLD BLOOMFIELD ROAD...WAS FLOODED AT IRISH RIDGE AND CLOSED. PLUM RUN ROAD AT WILKERSON WAS CLOSED DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2198 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 102219
FFWLMK
KYC005-073-097-179-209-110115-
/O.NEW.KLMK.FF.W.0004.080110T2216Z-080111T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
516 PM EST THU JAN 10 2008

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ANDERSON COUNTY IN EAST CENTRAL KENTUCKY...
  FRANKLIN COUNTY IN EAST CENTRAL KENTUCKY...
  HARRISON COUNTY IN EAST CENTRAL KENTUCKY...
  SCOTT COUNTY IN EAST CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF GEORGETOWN...
  NELSON COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 815 PM EST

* AT 511 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A SERIES OF STORMS FROM BARDSTOWN TO 
LAWRENCEBURG TO FRANKFORT TO GEORGETOWN TO CYNTHIANA.  THIS AREA IS 
NEARLY SATURATED WITH SOME MINOR FLOODING..AND UP TO 1 MORE INCH IS 
POSSIBLE THROUGH 630 PM.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
CYNTHIANA...FRANKFORT...BARDSTOWN...AND GEORGETOWN

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 3831 8428 3828 8445 3820 8443 3812 8464
      3818 8470 3815 8486 3796 8483 3790 8521
      3756 8552 3755 8563 3769 8560 3782 8574
      3799 8550 3797 8518 3835 8496 3834 8475
      3856 8441 3858 8421 3845 8410
TIME...MOT...LOC 2216Z 180DEG 0KT 3825 8487

$$
JDG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jan 10, 2:03 PM EST, 3 hours 13 minutes earlier.

Area forecast discussion, Jan 10, 2:03 PM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
203 PM EST THU JAN 10 2008

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...

SHORT-TERM FORECAST MAINLY REVOLVES AROUND THE AMOUNT OF QPF AND
STRENGTH OF STORMS THIS AFTERNOON AND EVENING...AND TIMING THE END
OF THE PRECIP OVERNIGHT.

THIS AFTERNOON AND TONIGHT...

CURRENTLY...SFC LOW OVER WRN MO IS QUICKLY MOVING ENE AHEAD OF UPPER
LEVEL TROUGH (85 KTS AT 500MB) SEEN IN WV IMAGERY. ANOTHER JET FROM
TEXAS UP TO SW INDIANA OF 75 KTS IS HELPING TO SUSTAIN CONVECTION
ALONG AND AHEAD OF WARM FRONTAL BOUNDARY...WHICH IS ALIGNED VERY
NEAR THE TN/KY BORDER ATTM. WIDESPREAD SHOWERS AND STORMS ARE
OCCURRING OVER THE CWA...WITH THE HEAVIEST RAINFALL ALONG AND SOUTH
OF A LEX TO E-TOWN TO MORGANTOWN LINE. RAINFALL RATES OF AN
INCH/HOUR WILL BE LIKELY WITH THE HEAVIEST CELLS. N/NW HALF OF THE
CWA WILL EXPERIENCE THIS COOL SIDE SHOWER/T-STORM ACTIVITY FOR THE
REST OF THE DAY. TOTAL RAINFALL AMOUNTS WILL GENERALLY BE AROUND AN
INCH...WITH LOCALLY HIGHER AMOUNTS OF TWO INCHES OR MORE POSSIBLE BY
THE END OF THE DAY. SMALL HAIL WILL ALSO BE POSSIBLE WITH THESE
STORMS NORTH OF THE WARM FRONT. ANY LOCATIONS IN SRN KY THAT GET
INTO WARM SECTOR WILL CONTINUE TO HAVE CLOUDY SKIES...BUT WILL SEE
DEWPOINTS JUMP TO THE MID-UPPER 50S AND GUSTY SSW WINDS OF 20 KTS OR
SO.

MORE SIGNIFICANT MAY BE THE COLD FRONTAL PASSAGE LATER THIS EVENING.
OUR SRN/SERN CWA MAY EXPERIENCE A FEW HOURS OF SFC-BASED INSTABILITY
BETWEEN ROUGHLY FROM NOW TO 10PM EST AHEAD OF THE FRONT. TORNADO
WATCHES HAVE BEEN ISSUED AS FAR NORTH AS THE TN/KY BORDER. NAM/GFS
SFC LIS OF -2 TO -3 DEGREES C ARE PROGGED TO ENTER OUR CWA MAINLY
ALONG AND EAST OF I-65 IN KY. STORMS IN TN MOVING INTO KY HAVE
LOW-TOPPED SUPER-CELLULAR SHAPE ALREADY. THUS...THINK A SVR THREAT
EXISTS OVER MAINLY OUR SERN CWA FOR DAMAGING WINDS AND HAIL UP TO
THE SIZE OF QUARTERS IN THE DEEPEST ROTATING UPDRAFTS. PERHAPS AN
ISOLATED TORNADO IS POSSIBLE CLOSE TO THE TN BORDER IN FAR SERN KY
AROUND THE WARM FRONT.

COLD FRONT PASSAGE SHOULD BE THROUGH THE WRN CWA AROUND
02Z...THROUGH THE CENTRAL CWA (ROUGHLY SALEM IN TO LOUISVILLE DOWN
TO SCOTTSVILLE KY) AROUND 04Z...AND THEN THROUGH THE ERN CWA AROUND
06-07Z (WILL END MAIN POPS WITH THESE PASSAGE TIMES AS WELL). SFC
WINDS WILL GENERALLY BE SUSTAINED FROM 10-20 MPH...WITH GUSTS UP TO
30 MPH AHEAD OF...ALONG AND BEHIND THE COLD FRONT. WINDS WILL VEER
TO THE WEST WITH CONDITIONS REMAINING CLOUDY OVERNIGHT. MAY INCLUDE
DRIZZLE AS WELL. TEMPS WILL PLUMMET BEHIND THE FRONT IN THE UPPER
30S WEST TO LOWER 40S EAST. COULD GET COLD ENOUGH FOR FLURRIES OVER
THE NW AFTER MIDNIGHT...BUT WITH CLOUDS AROUND...THINK THE TEMPS MAY
HOLD HIGH ENOUGH FOR JUST DRIZZLE FOR A FEW HOURS AFTER MDNGT.

FRIDAY-FRIDAY NIGHT...

A MUCH DRIER AND CALMER DAY IS ON TAP FOR TOMORROW. HOWEVER THE DAY
WILL START OFF CLOUDY WITH LOW STRATUS AROUND. WITH HIGH PRESSURE
OVER THE ARKLATEX REGION MOVING NEWD INTO THE REGION...CLOUDS WILL
BE SLOW TO ERODE FROM WEST TO EAST IN THE AFTERNOON. SFC WINDS WILL
BE FROM THE WEST-SOUTHWEST ABOUT 10-15 MPH...BUT WITH CLOUDS
AROUND...TEMPS WONT WARM UP TOO MUCH. LOOK FOR HIGHS IN THE MID TO
UPPER 40S. SKIES WILL CLEAR AND WINDS WILL CALM FRIDAY NIGHT. TEMPS
WILL LIKELY DROP TO AROUND 30 FOR LOWS.

.LONG TERM (SATURDAY THROUGH THURSDAY)...

ON SATURDAY MORNING A TROUGH OVER THE PLAINS STATES WILL BE
DEEPENING AND TRANSLATING EAST INTO THE MISSISSIPPI VALLEY BY SUNDAY
MORNING. THIS WILL TRIGGER THE DEVELOPMENT OF A SURFACE LOW OVER
ILLINOIS AND ANOTHER LOW ALONG THE GULF COAST. THIS SYSTEM WILL BE
THE MAIN ONE OF CONCERN DURING THE LONG TERM. TWO OTHER
PRECIPITATION AREAS WILL AFFECT CENTRAL KENTUCKY AND SOUTH CENTRAL
INDIANA DURING THE LONGER TERM. THE SECOND SYSTEM WILL BE A SHORT
WAVE TROUGH MONDAY NIGHT AND TUESDAY AND THE THIRD WILL BE ANOTHER
LONG WAVE TROUGH BRINGING RAIN INTO THE AREA TOWARD THE END OF THE
PERIOD.

SATURDAY THROUGH MONDAY...

LOW PRESSURE WILL DEVELOP ALONG THE GULF COAST AS A LONG WAVE TROUGH
MOVES EAST FROM THE PLAINS. AS THE GULF LOW DEEPENS AN INVERTED
TROUGH WILL DEVELOP NORTH OF A LOW IN ILLINOIS. CLOUDS AND RAIN WILL
INCREASE DURING THE DAY TO OUR WEST AND MOVE INTO THE WESTERN PARTS
OF THE FORECAST AREA IN THE EVENING AND INTO THE EAST BY MORNING.
THE LOWER LAYERS OF THE ATMOSPHERE WILL STAY WARM THROUGH THE
DAYTIME ON SUNDAY WITH THE RAIN CHANGING TO SNOW SUNDAY NIGHT. ON
MONDAY SOME LIGHT SNOW WILL CONTINUE AND WILL BECOME MIXED WITH RAIN
AT TIMES DURING THE AFTERNOON.

MONDAY NIGHT THROUGH TUESDAY...

A FEW FLURRIES WILL LINGER MONDAY NIGHT AS MOISTURE REMAINS HIGH IN
THE LOWER LEVELS BETWEEN THE SYSTEM EXITING ON MONDAY AND THE NEXT
SHORT WAVE TROUGH MOVING IN ON TUESDAY AND TUESDAY NIGHT.

EXPECT PRECIPITATION TO END OVER THE SOUTHWEST BY TUESDAY MORNING
WITH THE SHORT WAVE TROUGH AFFECTING MAINLY THE NORTHERN TWO THIRDS
OF THE FORECAST AREA ON TUESDAY. MOST OF THE PRECIPITATION WILL BE
LIGHT SNOW SHOWERS...CHANGING TO LIGHT RAIN SHOWERS IN THE
AFTERNOON.

TUESDAY NIGHT THROUGH THURSDAY...

HIGH PRESSURE WILL BRING A RAIN FREE PERIOD TUESDAY NIGHT THROUGH
WEDNESDAY. WEDNESDAY NIGHT ANOTHER TROUGH WILL MOVE EAST THEN INTO
THE PLAINS STATES ON THURSDAY. ANOTHER LOW WILL DEVELOP ALONG THE
GULF COAST AND EXTEND NORTHWARD INTO ILLINOIS. RAIN ASSOCIATED WITH
THIS SYSTEM WILL BEGIN MOVING INTO THE FORECAST AREA DURING THE DAY
THURSDAY WITH THE MAIN RAIN HOLDING OFF UNTIL THURSDAY NIGHT. THE
ATMOSPHERE WILL BE WARM ENOUGH FOR RAIN.

&&

.AVIATION (18Z TAFS)...

AS PREVIOUS AVIATION DISCUSSION NOTED...QUITE AN ACTIVE TAF PERIOD
AT LEAST FOR THE NEXT 12-18 HOURS.

A WARM FRONT PUSHING NORTH THROUGH TN IS CREATING WIDESPREAD
SHRA/TSRA OVER WRN AND CNTRL KY AT THE MOMENT. MVFR CIGS AND VSBYS
WILL BE COMMON AT BWG...WITH HIGH IFR VSBYS/CIGS POSSIBLE. LOTS OF
LIGHTNING AND HEAVY RAINFALL IS POSSIBLE WITH THE STRONGEST
CELLS...EVEN SOME SMALL HAIL. THIS ACTIVITY SHOULD REACH SDF/LEX BY
18Z AND LAST THROUGH 21Z...WITH THE ACTIVITY CONTINUING AT BWG
THROUGH 19-20Z.

ONCE THE WARM FRONT MOVES NORTH OF BWG (AROUND 22Z ROUGHLY) ANOTHER
ROUND OF SHRA/TSRA WILL DEVELOP ALONG THE ACTUAL COLD FRONT. BY THIS
TIME...SOUTHWEST WINDS WILL BE GUSTING UP TO 25 KTS AT TIMES...WITH
SOME HIGHER GUSTS IN AND AROUND TSRA. HIGH IFR VSBYS/CIGS WILL BE
POSSIBLE WITH THE HEAVIEST CELLS BETWEEN THE 22-02Z TIME FRAME AT
BWG. THIS STRONGER ACTIVITY MAY REACH AS FAR NE AS LEX BY 00Z...BUT
MOST LIKELY NOT AS FAR NORTH AS SDF.

ONCE FROPA OCCURS...WEST WINDS WILL STILL BE GUSTY...ROUGHLY UP TO
25 KTS STILL AT ALL TAF SITES. LOW STRATUS/DZ WILL ALSO OCCUR
BEHIND FROPA...WHICH SHOULD BE AROUND 03Z AT BWG...04-05Z AT
SDF...AND FROM 06Z-07Z AT LEX.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM...AL
LONG TERM....SCHOLZ
AVIATION.....AL
Hazardous weather outlook, Jan 10, 3:22 PM EST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
322 PM EST THU JAN 10 2008

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-111445-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
322 PM EST (222 PM CST) THU JAN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE OCCURRING OVER
THE REGION DUE TO AN APPROACHING STORM SYSTEM. VERY HEAVY RAINFALL
WILL OCCUR...WITH MOST AREAS RECEIVING AROUND AN INCH OF RAINFALL.
SOME LOCATIONS WILL RECEIVE UP TO TWO INCHES OF RAINFALL AND EVEN
MORE THAN THIS. THUS ISOLATED FLASH FLOODING MAY OCCUR...ESPECIALLY
IN URBAN AREAS AND AROUND CREEKS AND STREAMS.

SOME OF THE STRONGER STORMS COULD BECOME SEVERE...WITH DAMAGING
WINDS AND LARGE HAIL BEING THE MAIN THREATS. AN ISOLATED TORNADO OR
TWO CAN NOT BE RULED OUT...MAINLY ACROSS SOUTH-CENTRAL KENTUCKY.
THUS A TORNADO WATCH IS IN EFFECT UNTIL 9PM EST ALONG AND SOUTHEAST
OF A LINE FROM BOWLING GREEN...TO TAYLORSVILLE AND TO LEXINGTON
KENTUCKY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT INSTANCES OF SEVERE WEATHER AND
FLOODING PROBLEMS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE OR
LOCAL LAW ENFORCEMENT.

AL

In the hours before

Local storm report, Jan 10, 4:27 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
427 PM EST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      HODGENVILLE             37.57N 85.74W
01/10/2008                   LARUE              KY   DEPT OF HIGHWAYS

            WATER OVER THE ROAD ON COMMERCE ROAD AND LINCOLN PARKWAY.

&&

TT
Special weather statement, Jan 10, 4:31 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
431 PM EST THU JAN 10 2008

KYZ075>078-081-082-102200-
ADAIR-CLINTON-CUMBERLAND-METCALFE-MONROE-RUSSELL-
331 PM CST THU JAN 10 2008

...STRONG THUNDERSTORM HEADED INTO CUMBERLAND COUNTY...

AT 328 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF TOMPKINSVILLE...OR 13 MILES NORTH
OF CELINA...AND MOVING NORTHEAST AT 50 MPH.

FREQUENT DEADLY LIGHTNING...VERY HEAVY RAINFALL...SMALL PEA OR
MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...
ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR BURKESVILLE BY 340 PM CST.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

AL
Special weather statement, Jan 10, 4:37 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
437 PM EST THU JAN 10 2008

KYZ033-035>037-039>043-047>049-055>057-066-102230-
ANDERSON-BOURBON-BOYLE-CASEY-CLARK-FAYETTE-FRANKLIN-GARRARD-HARRISON-
HENRY-JESSAMINE-MADISON-MERCER-NICHOLAS-SCOTT-WOODFORD-
437 PM EST THU JAN 10 2008

...SHOWERS AND THUNDERSTORMS ACROSS EAST CENTRAL KENTUCKY...

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS EAST CENTRAL KENTUCKY
THROUGH THIS EVENING. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH
RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES
TO LESS THAN ONE MILE...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF
AROUND 35 TO 40 MPH...WILL BE POSSIBLE WITH THESE STORMS AS THEY
MOVE ACROSS THE AREA.

HEAVY RAIN MAY RESULT IN PONDING OF WATER ON LOCAL STREETS AS WELL
AS INCREASED LEVELS IN AREA CREEKS AND STREAMS.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

MACZKO
Local storm report, Jan 10, 4:51 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
451 PM EST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     FLASH FLOOD      FRANKFORT               38.19N 84.87W
01/10/2008                   FRANKLIN           KY   LAW ENFORCEMENT

            SEVERAL ROADS IN FRANKFORT IMPASSABLE.

&&

TT
Local storm report, Jan 10, 4:54 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
454 PM EST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLASH FLOOD      1 E CYNTHIANA           38.39N 84.28W
01/10/2008                   HARRISON           KY   LAW ENFORCEMENT

            ROAD CLOSURE AT SHADYNOOK PIKE AND SHAW LANE.

&&

TT
Special weather statement, Jan 10, 5:01 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
501 PM EST THU JAN 10 2008

KYZ075-081-082-102230-
CLINTON-CUMBERLAND-MONROE-
401 PM CST THU JAN 10 2008

...STRONG THUNDERSTORMS MOVING INTO CUMBERLAND COUNTY...

AT 358 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
TOMPKINSVILLE TO 18 MILES SOUTHWEST OF CELINA...AND MOVING NORTHEAST
AT 50 MPH.

FREQUENT DEADLY LIGHTNING...TORRENTIAL RAINFALL...SMALL PEA OR
MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 40 MPH...ARE EXPECTED
WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR BURKESVILLE BY 415 PM CST.
  NEAR ALBANY BY 430 PM CST.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS OCCURRING WHICH WILL
REDUCE VISIBILITIES DOWN TO A HALF MILE OR LESS FOR A BRIEF PERIOD
OF TIME. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

AL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 1:46 PM ESTFlash Flood WarningLMKLogan6 hr
Jan 10, 1:49 PM ESTSevere Thunderstorm WarningLMKLogan26 min
Jan 10, 2:12 PM ESTSevere Thunderstorm WarningLMKLogan, Simpson33 min
Jan 10, 2:19 PM ESTTornado WarningLMKSimpson14 min
Jan 10, 2:31 PM ESTSevere Thunderstorm WarningLMKWarren29 min
Jan 10, 2:58 PM ESTSevere Thunderstorm WarningLMKBarren, Edmonson, Hart, Warren17 min
Jan 10, 3:03 PM ESTTornado WarningLMKBarren, Edmonson, Hart, Warren27 min
Jan 10, 3:12 PM ESTFlash Flood WarningLMKBarren, Hart, Larue4 hr
Jan 10, 3:24 PM ESTTornado WarningLMKGreen, Hart36 min
Jan 10, 3:30 PM ESTTornado WarningLMKLarue, Nelson17 min
Jan 10, 3:45 PM ESTTornado WarningLMKGreen, Larue, Marion, Taylor19 min
Jan 10, 4:02 PM ESTTornado WarningLMKMarion, Nelson, Washington18 min
Jan 10, 4:10 PM ESTSevere Thunderstorm WarningLMKMonroe20 min
Jan 10, 4:18 PM ESTTornado WarningLMKAnderson, Mercer, Washington27 min
Jan 10, 4:54 PM ESTSevere Thunderstorm WarningLMKAdair, Casey, Clinton, Cumberland, Russell36 min

Nearby

Flash Flood Warnings in Kentucky, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.